Thunderstorm Wind, Madison
- When
- July 4, 10:05 PM EST to 10:07 PM EST
- Where
- Madison County, Markleville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.983, -85.617
A tree was hit by lightning and fell down on a house causing $20,000 worth of damage. Meanwhile, thunderstorm winds knocked trees down in Morgantown and Markleville.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A tree was hit by lightning and fell down on a house causing $20,000 worth of damage. Meanwhile, thunderstorm winds knocked trees down in Morgantown and Markleville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 4, 3:00 PM EST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST WED JUL 4 2001 FORECAST CHALLENGE TODAY WILL BE WHETHER OR NOT TO PUT A CHANCE OF TSRA IN TONIGHTS FORECAST. MODELS IN GOOD AGREEMENT THIS AFTERNOON. CDFNT WILL BE OUT OF FORECAST AREA LATER TONIGHT AND HIGH PRESSURE WILL BUILD IN. TSRA FIRING IN NORTHERN INDIANA IN AREA OF BEST UPPER DYNAMICS. DO NOT ANTICIPATE THIS REACHING OUR CWA THIS AFTN. MESOETA HAS A LITTLE BULLSEYE OF PCPN AT 00Z BUT DO NOT SEE ANY SUPPORT FOR THIS...ITS IN AN AREA OF NVA...QVECT CONV IS WAY TO THE NW AND NOTHING GOING ON IN THE CWA AT 19Z AND REALLY DONT EXPECT ANYTHING TO DEVELOP LATER THIS EVENING...BUT WITH LOTS OF AVAILABLE INSTABILITY AND FRONTAL BOUNDARY IN VICINITY WILL KEEP LOW CHANCE SOUTHERN AREAS.STRONG WARM ADVECTION TAKES PLACE TOMORROW NIGHT INTO SATURDAY. GUIDANCE NUMBERS LOOK REASONABLE AND WILL STAY CLOSE. IND...NONE.
INZ041-042-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EST WED JUL 4 2001 ...STRONG THUNDERSTORMS IN EAST CENTRAL INDIANA... AT 720 PM EST A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF MUNCIE...JUST EAST OF PRAIRIE CREEK RESERVOIR. THIS THUNDERSTORM WAS MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL MOVE ACROSS THE MODOC AND LYNN AREAS BY 800 PM EST. ANOTHER THUNDERSTORM WAS LOCATED 20 MILES EAST OF MUNCIE OR JUST NORTH OF WINCHESTER...ALSO MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL MOVE THROUGH THE UNION CITY AREA BY 745 PM EST. ZIMMERMAN
The Indianapolis radar (KIND), 64 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252722, 5252720, 5252721.